Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 28, 2024, 7:21 AM EST for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2024, 7:21 AM EST (12:21 UTC)
- Expired
- Nov 28, 2024, 7:45 AM EST
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
645
WWUS82 KFFC 281221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
721 AM EST Thu Nov 28 2024
GAZ071-072-082-083-281245-
Monroe GA-Bibb GA-Jones GA-Twiggs GA-
721 AM EST Thu Nov 28 2024
...A strong thunderstorm will impact portions of central Bibb,
northwestern Twiggs, southeastern Monroe and southeastern Jones
Counties through 745 AM EST...
At 721 AM EST, a strong thunderstorm was over Wesleyan, or 7 miles
west of Macon, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Payne, Payne City, Postell, Lake Tobesofkee, Bolingbroke,
Mountain Springs, Griswoldville, Cross Keys, Wesleyan, Dry Branch,
Arkwright, and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3283 8386 3296 8380 3293 8340 3275 8346
TIME...MOT...LOC 1221Z 280DEG 31KT 3287 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 28, 6:41 AM EST, 40 minutes earlier.
Area forecast discussion, Nov 28, 6:41 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EST Thu Nov 28 2024
...New 12Z Aviation Discussion...
.SHORT TERM...
(Today through Friday)
Issued at 432 AM EST Thu Nov 28 2024
Key Messages:
- Cold front passing through will produce rain and a few
thunderstorms. Front will move quickly, with rain ending
by late morning across north GA and the metro and by late
afternoon in central Georgia. Gusty winds behind front.
- A Marginal Risk (level 1 of 5) is in effect for all of north
and central Georgia. All hazards are possible, though chances
remain small.
- Cold air moves in tonight. Lows in the 30s and 40s. Tomorrow,
highs in the 40s and 50s.
Forecast:
Happy Thanksgiving from NWS Atlanta!
Active morning across the CWA. Surface low pressure associated with
a shortwave is swinging by very quickly to the north. Peak of the
mass response to this system is ramping up across north and central
Georgia as of writing this, with notable low level theta-e advection
taking place. VAD wind profiles from KFFC radar show increase in
wind speed (and wind shear) in the lowest 2 km as the LLJ moves in.
Widespread showers with a couple of embedded thunderstorms are
running out ahead of the cold front which is rapidly approaching the
CWA from the NW. So far, storms that have formed have been "well
behaved", as the overall lack of instability and lack of convergence
along the front have limited forcing for better convection. Updrafts
have remained weak and unable to take advantage of the low level
shear profiles, which do show impressive SRH of 300-400 m2/s2 in the
lowest km of the atmosphere IF something can get rooted and move to
the right. That if remains a big if, and is why the threat remains
at a Marginal Risk per SPC. However, if something can get going, all
threats will be at play, as shear profiles support at least
transient super cell structures that could produce damaging winds,
hail, and possibly a tornado.
This threat will come to an end from the NW to the SE as the cold
front dives into the CWA. Most of north Georgia will likely be
behind the front by sunrise, with most of metro Atlanta cleared
before the afternoon. In central Georgia, environment will remain
favorable out ahead of the front for a few storms, though expecting
it to clear even most of central Georgia by 2-3 pm. HREF shows mean
SRH in the first kilometer to be decreasing as the surface low pulls
way to the north and brings the low level jet with it, which
straightens hodographs out. SBCAPE increases to above 1000 J/kg out
ahead of the front during the afternoon as the sun warms things up
and moisture continues to advect in, so instability will be present.
Primary threat is likely to be damaging winds if a severe storm can
get going given shear profiles, but still won't rule out the
possibility of a tornado.
Behind the cold front, cold air will be advecting into north and
central Georgia. Winds are going to get quite gusty today for those
planning to be outdoors for Thanksgiving festivities. Northwest
winds of 10-15 mph, with gusts over 20 mph will be likely through
the afternoon. These could be a bit stronger if the sun can poke out
during the late afternoon. High temps will have a gradient across
the state, with areas in front of the cold front in central Georgia
getting into the 70s and near 80, and areas behind the front only
getting into the 50s and 60s. Lows will quickly decrease tonight as
cold air continues to push in. North Georgia will be at or below
freezing in some areas, with central Georgia in the low to mid 40s.
Tomorrow skies should clear but cold air will continue to push in.
Winds will pick up again from the NW and be similar to today at 10-
15 mph with higher gusts. Despite sunshine, highs will only reach
into 40s and 50s across the CWA. This will be 5-10 degrees below
average for most locations, so if you have any shopping plans,
bundle up.
Lusk
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 432 AM EST Thu Nov 28 2024
At a glance:
- Unseasonably cold
- Dry through the period
By Saturday, the southern fringes of a broad trough at the mid-
levels will support dry, northwesterly flow across the majority of
the Deep South, with a strong Arctic high present at the surface.
Several shortwaves rotating around the broader trough axis at the
mid-to-upper levels will send reinforcing shots of cold air our way
through the remainder of the extended, helping to lock in place our
cool to frigid airmass.
Highs on Saturday and Sunday will be in the mid-40s to near 60. A
second, strong push of cold air will arrive on Monday and the start
of the work week, nudging highs cooler still, in just the upper-30s
to lower-50s areawide -- 10-18 degrees below average for early
December. From there, expect temperatures to warm a few degrees each
day through midweek. Morning lows will be in the mid-20s to lower-
30s this weekend, dropping even further Monday and Tuesday into the
teens to 20s. Monday will likely be the coldest morning of the
season for portions of northeast Georgia, and Tuesday for the
remainder of the forecast area.
96
&&
.AVIATION...
(12Z TAFS)
Issued at 636 AM EST Thu Nov 28 2024
SHRA/TSRA is moving away from metro TAF sites as of 12Z and all
mention has been removed from TAFs. While cigs may be temporarily
above MVFR right at 12Z, expecting these to "fill in" as cold
front moves into and through metro. Winds will move to the NW and
be gusty, 8-13 kts with gusts of 20-25 kts possible today. Winds
will remain elevated but not as strong overnight. MVFR cigs likely
hang around until approx 18Z, though uncertainty on how quickly
they mix out. Some chance of MVFR or lower cigs tomorrow morning,
though confidence is low on those.
//ATL Confidence...12Z Update...
Medium cigs, high all others.
Lusk
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 64 36 54 29 / 40 0 0 0
Atlanta 63 36 49 30 / 30 0 0 0
Blairsville 54 29 44 21 / 10 0 0 0
Cartersville 59 33 49 25 / 10 0 0 0
Columbus 68 41 55 31 / 30 0 0 0
Gainesville 61 36 50 30 / 20 0 0 0
Macon 70 41 56 30 / 30 0 0 0
Rome 58 33 49 25 / 10 0 0 0
Peachtree City 62 34 51 27 / 30 0 0 0
Vidalia 76 47 59 34 / 30 10 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Lusk
LONG TERM....96
AVIATION...LuskHazardous weather outlook, Nov 28, 5:10 AM EST, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 510 AM EST Thu Nov 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 510 AM EST Thu Nov 28 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms will be possible ahead of a cold front moving through north and central Georgia today. A few could be strong to severe. A Marginal Risk (level 1 of 5) is in effect. Damaging wind gusts will be the primary threat, though a brief tornado cannot be ruled out. The storm risk should end across north Georgia and the metro before noon and central Georgia by 5 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability of widespread hazardous weather is low. An unusually cold air mass for this time of year will move into north and central Georgia through the weekend into early next week. Morning "feels like" temperatures will be in the teens to 20s across most of the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 28, 5:34 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 AM EST Thu Nov 28 2024
GAZ024-025-027-035-036-038-281100-
Madison GA-Banks GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
534 AM EST Thu Nov 28 2024
...A strong thunderstorm will impact portions of east central Barrow,
southeastern Banks, northern Clarke, eastern Jackson, northwestern
Oglethorpe and Madison Counties through 600 AM EST...
At 534 AM EST, a strong thunderstorm was over Arcade, or near
Jefferson, moving east at 65 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Comer, Colbert,
Ila, Carlton, Hull, Athens-Clarke County, Westgate Park, Diamond
Hill, Smithonia, Oconee Heights, Barretts Mill, Point Peter, James
Holland Youth Sports Cmpx, Pocataligo, and Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3411 8303 3410 8304 3405 8299 3403 8293
3401 8294 3400 8288 3397 8357 3418 8362
3425 8344 3426 8334 3424 8334 3426 8330
3425 8327 3424 8317 3427 8311
TIME...MOT...LOC 1034Z 266DEG 56KT 3410 8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 28, 5:50 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 AM EST Thu Nov 28 2024
GAZ066-067-078-281115-
Harris GA-Troup GA-Meriwether GA-
550 AM EST Thu Nov 28 2024
...A strong thunderstorm will impact portions of southwestern
Meriwether, southern Troup and northwestern Harris Counties through
615 AM EST...
At 550 AM EST, a strong thunderstorm was over Denson, or near Lanett,
moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, West Point, Pine Mountain, Pine Mountain-Callaway Gardens,
F.d. Roosevelt State Park, Cannonville, Odessadale, Stovall, Piedmont
Heights, Big Springs, Jones Crossroads, Baughs Crossroads, Smiths
Crossroad, and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3304 8503 3302 8479 3282 8481 3283 8516
3284 8515 3285 8516 3285 8517 3286 8519
3301 8521
TIME...MOT...LOC 1050Z 270DEG 39KT 3293 8526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 28, 7:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 AM EST Thu Nov 28 2024
GAZ071-072-082-083-281245-
Monroe GA-Bibb GA-Jones GA-Twiggs GA-
721 AM EST Thu Nov 28 2024
...A strong thunderstorm will impact portions of central Bibb,
northwestern Twiggs, southeastern Monroe and southeastern Jones
Counties through 745 AM EST...
At 721 AM EST, a strong thunderstorm was over Wesleyan, or 7 miles
west of Macon, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Payne, Payne City, Postell, Lake Tobesofkee, Bolingbroke,
Mountain Springs, Griswoldville, Cross Keys, Wesleyan, Dry Branch,
Arkwright, and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3283 8386 3296 8380 3293 8340 3275 8346
TIME...MOT...LOC 1221Z 280DEG 31KT 3287 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 5:34 AM EST | Special Weather Statement | FFC | Jackson, Madison | 26 min |
| Nov 28, 5:50 AM EST | Special Weather Statement | FFC | Troup | 25 min |
| Nov 28, 8:15 AM EST | Special Weather Statement | FFC | Wilkinson | 30 min |
| Nov 28, 9:50 AM EST | Special Weather Statement | FFC | Jones | 25 min |
| Nov 28, 10:14 AM EST | Special Weather Statement | FFC | Twiggs | 46 min |
| Nov 28, 10:26 AM EST | Special Weather Statement | FFC | Twiggs | 34 min |
| Nov 28, 10:43 AM EST | Special Weather Statement | FFC | Wilkinson | 32 min |
| Nov 28, 11:15 AM EST | Special Weather Statement | FFC | Johnson | 30 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.